Alert archive / Michigan / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 8, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 14, 2022, 2:30 PM EDT for Montmorency County, Otsego County, Michigan. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2022, 2:30 PM EDT (18:30 UTC)
- Expired
- May 14, 2022, 3:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Montmorency County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 31 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 2:53 PM EDT | HAIL 0.25 | Lewiston, MI | MULTIPLE REPORTS OF PEA-SIZED HAIL IN AND AROUND THE LEWISTON AREA VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1474 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WUUS53 KAPX 141830 SVRAPX MIC119-137-141915- /O.NEW.KAPX.SV.W.0008.220514T1830Z-220514T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Gaylord MI 230 PM EDT Sat May 14 2022 The National Weather Service in Gaylord has issued a * Severe Thunderstorm Warning for... Southeastern Otsego County in northern Michigan... Southwestern Montmorency County in northern Michigan... * Until 315 PM EDT. * At 230 PM EDT, a severe thunderstorm was located over Lewiston, moving northeast at 10 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of southeastern Otsego and southwestern Montmorency Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4486 8439 4499 8447 4507 8425 4486 8413 TIME...MOT...LOC 1830Z 244DEG 9KT 4492 8431 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$
2 follow-up statements
490
WWUS53 KAPX 141845
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
245 PM EDT Sat May 14 2022
MIC137-141854-
/O.CAN.KAPX.SV.W.0008.000000T0000Z-220514T1915Z/
Otsego MI-
245 PM EDT Sat May 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTSEGO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4486 8436 4499 8437 4507 8425 4486 8413
TIME...MOT...LOC 1844Z 244DEG 9KT 4494 8426
$$
MIC119-141915-
/O.CON.KAPX.SV.W.0008.000000T0000Z-220514T1915Z/
Montmorency MI-
245 PM EDT Sat May 14 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN MONTMORENCY COUNTY...
At 244 PM EDT, a severe thunderstorm was located near Lewiston,
moving east at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Lewiston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4486 8436 4499 8437 4507 8425 4486 8413
TIME...MOT...LOC 1844Z 244DEG 9KT 4494 8426
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$732
WWUS53 KAPX 141908
SVSAPX
Severe Weather Statement
National Weather Service Gaylord MI
308 PM EDT Sat May 14 2022
MIC119-141918-
/O.EXP.KAPX.SV.W.0008.000000T0000Z-220514T1915Z/
Montmorency MI-
308 PM EDT Sat May 14 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MONTMORENCY
COUNTY WILL EXPIRE AT 315 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 4486 8436 4499 8437 4507 8425 4486 8413
TIME...MOT...LOC 1908Z 244DEG 9KT 4496 8419
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:35 PM EDT, 55 minutes earlier.
Area forecast discussion, May 14, 1:35 PM EDT, 55 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 135 PM EDT Sat May 14 2022 .UPDATE... Issued at 856 AM EDT Sat May 14 2022 Pattern over the CONUS shows the long-lasting ridging finally breaking down and pushing east off the NEw England coast, with the cut off low along the southeastern states already becoming absorbed into the upper level flow. A new cut-off low is moving north through Manitoba with a shortwave rotating around its base through N. Dakota and Minnesota. The surface reflection of this is a deep occluded low in central Manitoba with its occluded front becoming a stationary front over eastern Ontario. From this region a cold front extends south through the upper Great Lakes, and is pushing toward us. It's washing out as it does so though. Ahead of it we have dewpoints already in the 50's with some ACCAS trying get going out there, but not doing much...even some blips on the radar already. No surface based instability yet, as we still have to mix out the low level inversion. But above this we have modest mid-level lapse rates of 6.6C/Km with a couple hundred Joules of elevated instability already. Once we mix out late morning/early afternoon and with the additional weak lift from the front we'll tap into just over 1000 Joules of surface-based CAPE. We're still in a moderate risk from SPC for most of the area. Believe some storms could be strong to severe, weak bulk shear may preclude larger hail, but we could still see some smaller hail with wet bulb zero heights being around 8kft and some evaporative cooling potential. Gusty winds is also a concern with mid-level humidity in the low 40's and DCAPE close to 1000 Joules. Expect storms to fire late morning and persist through the afternoon from west to east as the front moves across us. Also another area of focus could be any lake breezes, especially from Lake Huron, with 925mb winds progged to at or below 15 kts through the day. && .NEAR TERM...(Today through Tonight) Issued at 325 AM EDT Sat May 14 2022 ...Increasing chances of showers and thunderstorms today into this evening... High Impact Weather Potential...Marginal risk of severe thunderstorms...mainly this afternoon and evening. Greatest risk of severe storms will be across Northeast Lower Michigan. Large hail and damaging winds will be the primary severe weather threats. Persistent high pressure remains parked over Hudson Bay early this morning...with ridging still holding over Lower Michigan and the Eastern Great Lakes. Deep low pressure continues to lift northward thru Central Canada. Associated cold front that stalled to our west is still holding from Central Upper Michigan thru Eastern Wisconsin. Broken line of convection continues to fire along this boundary. Overall areal coverage and intensity of this convection is diminishing with loss of diurnal assistance. Appears to be little to no eastward push of either the boundary or the resulting convection attm...with all showers and storms lifting nearly straight northward along the boundary. Skies remain clear across our entire CWA right now...with temps falling thru the 60s and into the 50s after another record-setting hot day across our Northwoods. Upstream cold front will push into Lake Michigan this morning and then slowly slide thru our CWA this afternoon and evening. FROPA will certainly coincide well with max diurnal heating/instability. Latest near term models suggest MUCAPES will increase to near 1300 J/kg within a narrow instability axis along the front this afternoon and early evening. Low level moisture will be limited as surface dwpts remain mostly in the 50s for most of our CWA...with the exception of our SE CWA where dwpts will briefly increase into the lower 60s during the afternoon. Wind fields will be rather weak with only some direction shear to aid in convective organization. Certainly the front itself has and will continue to provide some level of organization for thunderstorm development. Given timing of FROPA combined with descent instability and modest available moisture...cannot rule out the development of a few strong to marginally severe storms this afternoon and evening (in accordance with SPC's Day 1 Convective Outlook for marginally severe storms across much of our CWA). Marginally large hail and damaging winds will be the primary severe weather threats. Chance of showers and storms will quickly diminish later this evening and overnight in the wake of the cold front and as diurnal instability wanes with sunset. Temps will be notably cooler today with the arrival of cooler air behind the front as well as increasing cloud cover. High temps this afternoon will range form the low to mid 70s in Eastern Upper Michigan and along our Lake Michigan shoreline counties to the low to mid 80s across the rest of Northern Lower Michigan. Low temps tonight will range from the mid to upper 40s in Eastern Upper Michigan and our Lake Michigan shoreline counties to the mid 50s near Saginaw Bay. && .SHORT TERM...(Sunday through Monday) Issued at 325 AM EDT Sat May 14 2022 High Impact Weather Potential: Minimal attm... Pattern Synopsis/Forecast: Last 24-48 hours has seen ridging continue to get pinched over the Great Lakes...as troughing lifts out of the western US into the southern Canadian Prairies (beautiful swirly on WV imagery with this feature)...and closed low over the SE US coast continues to retrograde inland. In between these features... interesting surface stationary boundary extends largely N-S along the Mississippi River, producing convection through this region (and largely confined to this region...as rather dry air remains in place over Michigan under what's left of the ridge...and dry slot with the Prairies system presses eastward across the Upper Midwest). 985mb surface low spins over SW Manitoba, with occluded front extending eastward to a triple point north of the Arrowhead of MN...and warm front extending east of there along warm side of the baroclinic zone aloft; weak cold front with a niblet near Hudson Bay is encroaching on this feature. Bit of a stronger upper level jet max (~100+kts) with the northern stream niblet to our northwest, following the thermal gradient aloft...with another potent niblet in the back of this closed low over northern MT. Stationary boundary/"cold front" does sort of weave its way back into OK and TX as of 0z/14, with a surface low over southern MO and southward continuation of the stationary boundary there...but some convection has fired along parts of all these boundaries. Flow across the western US is becoming more zonal, with a 100+kt zonal upper jet as well...though another niblet starting to dig toward the Pacific NW coast is starting to affect that zonality. Flow further upstream has a little feel of an Omega- ish setup across the north central Pacific...though not sure how long this will persist, noting that there is some progressive movement with the upstream trough in that pattern, and another trough digging through eastern Asia/Japan attm. Going forward...will expect troughing to our north and southeast to ultimately connect(ish) going into Saturday...though niblet to our north will be a bit slower to move through. Whatever is left of the surface cold front will meander its way through Saturday...with a second punch going into Sunday as the niblet slides by to our north and broader troughing shifts eastward. A niblet swinging down from the backside of the trough could kick off some more activity going into Sunday afternoon, with falling temps expected beyond this...as trough axis settles in over the Great Lakes for the start of the work week, with northwest flow at the surface and aloft. Yet another niblet dives into the back of this going into Monday night, which could set off more activity...with cooler weather anticipated beyond. Primary Forecast Concerns: Rain/storm chances through the period...potential fire weather concerns again at least Sunday? Overall...winds don't look overly impressive the next couple days. Do note some signals for an uptick along/behind the front Sunday, though whether this is an artifact in guidance related to upstream convection or is legit is not entirely clear...but also suspect ageostrophic components to the wind may hinder better sustained winds. We'll see. Attm...will be looking for the front to move through halfway early-ish in the day, so there should be an eventual shift to a prevailing westerly-ish direction behind it...ultimately becoming more northwesterly once the niblet comes through Sunday night into Monday. Winds may be a little stronger going into Monday night as there should be a tighter pressure gradient as pressure gradient tightens with a niblet and resultant cold front sliding through the region late Monday. Even so...could get some gusts into the 20-30kt range at times if we mix deep enough Sunday afternoon and again Monday in particular. Fire weather concerns are possible again Sunday, despite rain potential Saturday...as there could be some drier air around during the day. Seeing some signals in guidance for dewpoints in the 30s, which, when combined with highs likely in the 70+ range, particularly inland, could produce afternoon RHs in the 25-30 percent range. Not a sure bet, noting that guidance is struggling with the extent of shower activity that occurs Sunday...but will be something to keep an eye on, noting that wind gusts could approach that 15-20mph range. Now, onto that shower activity mentioned above...guidance does seem to be struggling with it attm. There are some signals for good upward motion, particularly as the niblet swings in later Sunday afternoon...and perhaps some better fgen to boot along with it. Doesn't appear that there is a ton of moisture to work with this time, though...though we could remain near the higher end of climo for pwats (between 0.75 and 1"); even so, dry air moving through during the day could be detrimental to precip chances. This suggests that perhaps our better chances for showers may be Sunday evening into Sunday night with the niblet as it passes through, perhaps with a couple areas of showers oozing in from the south across central Lower, and maybe across the UP as well? Non-zero thunder chances as well, particularly if we're able to warm enough during the afternoon to produce some better instability, which is a possibility along and ahead of the front. May even see a smidgen of elevated instability overnight as the niblet passes through; nothing overly impressive though. Shear magnitude is somewhat marginally better than today as the stronger winds aloft should be nearer to us this time. Will be something to keep half an eye on, though better potential for storms (and stronger storms in particular) will likely remain just to our south across southern Lower. Any diurnal/afternoon activity would be likely across NE Lower again, along/ahead of the front and where better moisture and instability would be located. Monday...as yet another niblet dives into the region...will look for some slightly deeper mid-level moisture to move in along with it, leading to shower chances during the afternoon...though low-levels may remain somewhat mixed (some signals have some areas of NE Lower becoming very well-mixed, with some potential for lower afternoon RHs again...? Will have to monitor, particularly noting potential for gustier winds as well). Noting the cooler temps aloft (850mb at or below zero, particularly across the E. UP), as well as a smidgen of instability, have to wonder if we'll get some small hail/graupel with some of these, so thunder may be possible yet again. Guidance is currently not impressed with forcing...despite a reasonable thermal gradient with the surface boundary/boundary aloft. Curious...so will bear some watching going forward. Additional boundary layer moisture slides in behind the surface boundary Monday night as a more noteworthy surface trough slides through with the trough axis aloft, ahead of the cooler air aloft. .LONG TERM...(Monday night through Friday) Issued at 325 AM EDT Sat May 14 2022 High Impact Weather Potential: Frost/freeze potential early-mid next week? Pattern Synopsis/Forecast: Cooler weather is indeed anticipated beyond the end of the short term, for Tuesday into the middle of the week or so...with cool Canadian surface high pressure settling in on the backside of the troughing aloft. There is some uncertainty in how deep the last of the niblets with this troughing get...and how long they hang out over the Great Lakes...though the greater uncertainty appears to be beyond this...as guidance differs in whether or not broad ridging holds firm over the center of the country, as niblets try to make their way eastward from the West Coast. This leaves many more questions than answers for the latter half of the week...noting even run-to-run intramodel inconsistency as intermodel inconsistency...in addition to significant spread in ensemble guidance. Do see some signals for a return to ridging across the eastern US toward the end of the week/start of next weekend though, which could also signal active weather for the center of the country/Midwest...but will have to wait and see how things pan out for the middle of the week before we start trying to nail things down beyond that. Even so...consensus guidance indicates lows in the 30s in some areas Monday night through Wednesday night, with Tuesday night currently looking like it'll be the coldest under whatever lingers of troughing/cold air aloft (850mb temps at or below zero in some areas suggests potential for highs only in the 50s). Attm...suspect Tuesday night's frost/freeze potential will be largely related to radiational cooling, as there are signals for high pressure to be more or less overhead (light winds and perhaps less cloud cover...though will have to keep an eye out for potential upstream precip/clouds to roll in late that could mitigate things), compared with a tighter pressure gradient Monday night as the niblet swings through...and greater uncertainty Wednesday (though potentially warmer temps aloft). Will have to keep an eye on this going forward, noting the amount of green that's rapidly developed out there the last few days in this heat...and the abundance of gardening activities, with plants in the garden centers/nurseries again. Will plan to start hitting the messaging a little harder starting at some point this weekend, since people are going to have to plan how to protect the frost-susceptible plants they've bought in the last couple weeks of warm weather (myself included). && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 134 PM EDT Sat May 14 2022 Mostly VFR condtions through the evening and most of the night. A couple cold fronts will move across the region each bringing rain chances, the first one moves through the remainder of this afternoon and the second one late tonight. Scattered storms are expected to continue late this afternoon and evening, mainly impacting APN. Any stronger storms may contain gusty winds and hail with MVFR conditions possible. Can't rule out some lower VSBYs for a few hours around sunrise with patchy fog possible with more low level moisture in the region. Variable winds through much of the period. && .MARINE... Issued at 325 AM EDT Sat May 14 2022 Winds and waves will remain below SCA criteria today and tonight and likely thru Sunday and Sunday night as well despite the approach and passage of a cold front. This front will slide thru our area today and tonight...resulting in increasing chances of showers and thunderstorms and in the arrival of cooler temps. Winds and waves could be higher in and around thunderstorms. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...STJ NEAR TERM...MLR SHORT TERM...FEF LONG TERM...FEF AVIATION...STJ MARINE...MLR
Hazardous weather outlook, May 14, 9:02 AM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 902 AM EDT Sat May 14 2022 MIZ016>018-020>036-041-042-086>088-095>099-151315- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 902 AM EDT Sat May 14 2022 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms today into this evening across the area. The best chance for severe storms will be across Northeast Lower Michigan between 3 pm and 8 pm. Large hail and damaging winds are the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-151315- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 902 AM EDT Sat May 14 2022 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. There is a marginal risk for severe thunderstorms today into this evening across the area. The best chance for severe storms will be across Northeast Lower Michigan between 3 pm and 8 pm. Large hail and damaging winds are the primary severe weather threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Thunderstorms are possible on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any significant weather and rainfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord.
In the hours before
Special weather statement, May 14, 1:40 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Gaylord MI
140 PM EDT Sat May 14 2022
MIZ018-023-024-141915-
Montmorency MI-Presque Isle MI-Alpena MI-
140 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of northwestern Alpena,
Presque Isle and northeastern Montmorency Counties through 315 PM
EDT...
At 140 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millersburg, or 7 miles southeast of Onaway, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Millersburg around 150 PM EDT.
Other locations in the path of this storm include Bisma Township,
Hawks, Metz, Rogers City, Hagensville and Posen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4510 8357 4510 8423 4551 8420 4547 8380
4545 8378 4545 8369 4541 8362
TIME...MOT...LOC 1740Z 264DEG 10KT 4530 8410
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 14, 1:42 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Gaylord MI
142 PM EDT Sat May 14 2022
MIZ028-141830-
Crawford MI-
142 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Crawford
County through 230 PM EDT...
At 142 PM EDT, Doppler radar was tracking a strong thunderstorm near
Grayling, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Crawford
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4456 8475 4474 8485 4482 8462 4470 8438
TIME...MOT...LOC 1742Z 249DEG 24KT 4469 8463
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 14, 1:47 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Gaylord MI
147 PM EDT Sat May 14 2022
MIZ034-141830-
Roscommon MI-
147 PM EDT Sat May 14 2022
...A strong thunderstorm will impact portions of central Roscommon
County through 230 PM EDT...
At 147 PM EDT, Doppler radar was tracking a strong thunderstorm over
Roscommon County Airport, or over Prudenville, moving northeast at 15
mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
South Higgins Lake around 205 PM EDT.
Other locations in the path of this storm include Lake St. Helen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 8481 4441 8484 4449 8463 4428 8441
TIME...MOT...LOC 1747Z 244DEG 11KT 4434 8468
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPHLocal storm report, May 14, 1:57 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
157 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL GRAYLING 44.66N 84.71W
05/14/2022 E0.50 INCH CRAWFORD MI PUBLIC
REPORTS OF UP TO 0.50IN HAIL AROUND THE
GRAYLING AREA VIA FACEBOOK.
&&
HADLocal storm report, May 14, 2:03 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
203 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 1 NNW HOUGHTON LAKE 44.31N 84.77W
05/14/2022 E0.25 INCH ROSCOMMON MI PUBLIC
VIA FACEBOOK... PUBLIC REPORTS PEA SIZED
HAIL FELL AT 1:52 PM ON THE SOUTHWEST SHORE
OF HOUGHTON LAKE.
&&
HADLocal storm report, May 14, 2:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
214 PM EDT SAT MAY 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HEAVY RAIN 1 NNW HOUGHTON LAKE 44.32N 84.77W
05/14/2022 M1.90 INCH ROSCOMMON MI PUBLIC
VIA FACEBOOK... REPORT OF 1.90 INCHES OF
RAINFALL OVER A 70 MINUTE PERIOD ON THE
SOUTHWEST SHORE OF HOUGHTON LAKE.
&&
HADThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:37 PM EDT | Special Weather Statement | APX | Cheboygan | 23 min |
| May 14, 1:40 PM EDT | Special Weather Statement | APX | Montmorency | 95 min |
| May 14, 1:42 PM EDT | Special Weather Statement | APX | Crawford | 48 min |
| May 14, 1:47 PM EDT | Special Weather Statement | APX | Roscommon | 43 min |
| May 14, 1:59 PM EDT | Severe Thunderstorm Warning | APX | Roscommon | 31 min |
| May 14, 3:34 PM EDT | Severe Thunderstorm Warning | APX | Alpena | 41 min |
| May 14, 3:39 PM EDT | Special Marine Warning | APX | 70 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.